Alert archive / Florida / Red Flag Warnings in 2026

Red Flag Warning 2, NWS Tampa Bay, FL

February 22, 202612 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Feb 22, 2026, 11:38 PM EST for 12 counties in Florida. It took effect at Feb 23, 2026, 9:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2026, 11:38 PM EST (04:38 UTC)
In effect from
Feb 23, 2026, 9:00 AM EST
Expired
Feb 23, 2026, 7:00 PM EST
In force
10 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Pasco County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 39 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 4.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2026-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2026-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1898 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
-133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

168 
WWUS82 KTBW 230438
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
1138 PM EST Sun Feb 22 2026

...CRITICALLY LOW HUMIDITY WITH GUSTY WINDS WILL RESULT IN
ELEVATED FIRE DANGER...

.The National Weather Service in Ruskin has issued a Fire Weather
Warning for low humidity, breezy northerly winds, and moderate
significant fire potential expected Sunday afternoon.

FLZ043-052-056-057-061-139-142-239-242-248-249-251-262-265-240000-
/O.UPG.KTBW.FW.A.0001.260223T1400Z-260224T0000Z/
/O.NEW.KTBW.FW.W.0002.260223T1400Z-260224T0000Z/
Sumter-Polk-Hardee-Highlands-DeSoto-Coastal Levy-Coastal Citrus-
Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco-
Inland Hillsborough-Inland Charlotte-Inland Lee-
1138 PM EST Sun Feb 22 2026

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM EST MONDAY FOR
PARTS OF WEST CENTRAL AND SOUTHWEST FLORIDA...

The National Weather Service in Tampa Bay Ruskin has issued a Red
Flag Warning, which is in effect from 9 AM to 7 PM EST Monday.
The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Sumter, Polk, Hardee, Highlands, DeSoto, 
  Coastal Levy, Coastal Citrus, Inland Levy, Inland Citrus, 
  Inland Hernando, Inland Pasco, Inland Hillsborough, Inland 
  Charlotte and Inland Lee.

* TIMING...From 9 AM to 7 PM EST Monday.

* WINDS...Northwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and dry fuels can contribute
to extreme fire behavior.

&&

$$

FLZ050-148-149-151-155-160-162-165-255-260-240000-
/O.CON.KTBW.FW.A.0001.260223T1400Z-260224T0000Z/
Pinellas-Coastal Hernando-Coastal Pasco-Coastal Hillsborough-
Coastal Manatee-Coastal Sarasota-Coastal Charlotte-Coastal Lee-
Inland Manatee-Inland Sarasota-
1138 PM EST Sun Feb 22 2026

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 9 AM EST MONDAY
THROUGH MONDAY EVENING FOR PARTS OF WEST CENTRAL AND SOUTHWEST
FLORIDA...

* AFFECTED AREA...Pinellas, Coastal Hernando, Coastal Pasco, 
  Coastal Hillsborough, Coastal Manatee, Coastal Sarasota, 
  Coastal Charlotte, Coastal Lee, Inland Manatee and Inland 
  Sarasota.

* TIMING...From 9 AM EST Monday through Monday evening.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 38 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 22, 8:27 PM EST, 3 hours 11 minutes earlier. Its key messages:

  • Much cooler temperatures return later today and tonight. A Cold Weather Advisory is in effect for tonight and a Freeze Watch is in effect for Monday night/Tuesday morning.
  • High fire danger for the Nature Coast this afternoon and for the entire forecast area Monday afternoon.
  • Hazardous marine conditions expected through Monday night into Tuesday along with a high risk for rip currents.
Area forecast discussion, Feb 22, 8:27 PM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
827 PM EST Sun Feb 22 2026

...New UPDATE...

.KEY MESSAGES...

- Much cooler temperatures return later today and tonight. A Cold
  Weather Advisory is in effect for tonight and a Freeze Watch is
  in effect for Monday night/Tuesday morning.

- High fire danger for the Nature Coast this afternoon and for
  the entire forecast area Monday afternoon.

- Hazardous marine conditions expected through Monday night into
  Tuesday along with a high risk for rip currents.

&&

.UPDATE...
Issued at 821 PM EST Sun Feb 22 2026

The cold front is now to the south of the forecast area with
clearing skies and drier conditions moving into the region.
Northwesterly winds have increased behind the departing front with
some wind gusts to 30-40 mph at times. These higher gusts are
generally limited to along the coast but even inland winds are
gusting to 20-30 mph. Cooler air is also moving in behind the
front with overnight lows tonight forecast down in the mid 30s to
mid 40s. The combination of cold temperatures and strong winds
will lead to wind chill values in the mid 20s to mid 30s areawide.
Due to this, there is a cold weather advisory in effect for most
of the area overnight tonight and in Monday morning.

&&

.DISCUSSION...
Issued at 107 PM EST Sun Feb 22 2026
Cooler and drier air has started to filter into the northern part
of the forecast area this afternoon behind a frontal boundary
located over central Florida. We still have a broken line of
showers headed toward southwest Florida, but these will soon be
out of our forecast area. The next few days will feature a couple
of colder mornings, with a few hazards in place. There is a Cold
Weather Advisory in effect tonight into Monday morning for
portions of the area as breezy winds will lead to lower wind
chills, followed by a Freeze Watch for Tuesday morning as that
still looks like the coldest morning of the week. Some inland
locations will likely see a hard freeze while freezing
temperatures will be seen for most of the forecast area outside of
the coast. Most if not all of that area will likely be upgraded
to a warning later tonight.

The rest of the week will feature a rather quick warm-up as surface
high pressure shifts eastward. Temperatures will be closer to normal
Wednesday afternoon after a cool start to the morning, then Thursday
through the weekend we'll see highs in the upper 70s to lower or
even mid 80s once again. Another weather system comes through late
Friday into Saturday, bringing our next chance for rain.

&&

.AVIATION...
(00Z TAFS)
Issued at 640 PM EST Sun Feb 22 2026

VFR conditions will continue throughout the TAF cycle. The main
aviation impact will be the gusty winds. Northwest winds could
gust to near 30 kts at times.

&&

.MARINE...
Issued at 107 PM EST Sun Feb 22 2026
A cold front is moving through the region today, with winds turning
northwest and increasing to advisory levels along with some gusts to
gale force. A Small Craft Advisory remains in effect for all zones
through Monday night before conditions improve Tuesday through the
rest of the week.

&&

.FIRE WEATHER...
Issued at 107 PM EST Sun Feb 22 2026
Much drier air has started to move into the region behind a frontal
boundary, and with gusty winds also in place, the Red Flag Warning
continues for several Nature Coast counties this afternoon. For
tomorrow afternoon, the drier air will be over the entire area and
gusty winds will remain, and a Fire Weather Watch remains in effect.
Low relative humidity values continue into mid-week, but winds
diminish, so there are no other Red Flag concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  73  44  55  37 /  60   0   0   0
FMY  79  43  62  36 /  50   0   0   0
GIF  77  40  57  33 /  60   0   0   0
SRQ  74  46  57  38 /  50   0   0   0
BKV  73  33  55  26 /  50   0   0   0
SPG  74  50  57  44 /  60   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Cold Weather Advisory from 3 AM to 10 AM EST Monday for Coastal
     Charlotte-Coastal Citrus-Coastal Hernando-Coastal Levy-
     Coastal Pasco-DeSoto-Hardee-Highlands-Inland Charlotte-
     Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
     Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
     Polk-Sumter.

     Fire Weather Watch from Monday morning through Monday evening
     for Coastal Charlotte-Coastal Citrus-Coastal Hernando-
     Coastal Hillsborough-Coastal Lee-Coastal Levy-Coastal
     Manatee-Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
     Highlands-Inland Charlotte-Inland Citrus-Inland Hernando-
     Inland Hillsborough-Inland Lee-Inland Levy-Inland Manatee-
     Inland Pasco-Inland Sarasota-Pinellas-Polk-Sumter.

     Freeze Watch from late Monday night through Tuesday morning for
     Coastal Citrus-Coastal Hernando-Coastal Levy-DeSoto-Hardee-
     Highlands-Inland Charlotte-Inland Citrus-Inland Hernando-
     Inland Hillsborough-Inland Levy-Inland Manatee-Inland Pasco-
     Polk-Sumter.

     High Rip Current Risk through Tuesday morning for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 4 AM EST Tuesday for Charlotte Harbor
     and Pine Island Sound-Coastal waters from Bonita Beach to
     Englewood FL out 20 NM-Coastal waters from Englewood to
     Tarpon Springs FL out 20 NM-Coastal waters from Tarpon
     Springs to Suwannee River FL out 20 NM-Tampa Bay waters-
     Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
     Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
     Waters from Tarpon Springs to Suwannee River FL out 20 to
     60 NM.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...Anderson
DECISION SUPPORT...Giarratana
UPPER AIR/CLIMATE...Giarratana

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 11:58 PM ESTCold Weather AdvisoryTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more33 hr
Feb 22, 11:58 PM ESTFreeze WarningTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 7 more33 hr

Nearby

Red Flag Warnings in Florida, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.